Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am taking mirtaz but sumtimes it works well sometimes don't. Do i need to increase the dose ?

Hi I am 30 yr old male taking 50mg pexep CR in the morning and Mirtaz 15 mg in the evening for last 2 months for chronic depression . The problem I am facing is that one day the medicines would appear to be working wonderfully well and within 1 hour of waking up I would feel all the way excited if not ecstatic for the entire day, but on some other day I would feel completely low and dull the entire day and the excited state just wont trigger. I tried to see if there is any pattern or if there is something I am eating or doing differently on the days I am excited compared to days I still feel depressed but couldnt find any. I wonder why is it happening this way as else the antidepressents would be meaning less.How to get the state of exitation (rather feel good feel) on a day on day basis. I wonder if I need to increase the doses?
Sat, 14 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Psychiatrist 's  Response
anti depressant have side effect like euphoria(exited stated of mind,feeling good) to state of mood depression ,it is common with tricyclic anti depressant.
if you have been prescribed by any doctor kindly consult him,he will adjust your doses.if you are taking over the counter drug kindly stop it.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

sir I have a insomnia , lack of sleep. I consulted doctor and he prescribed me Zolfresh 10mg & Mirtaz 7.5mg for two months. I was perfectly fine for 1 year. But I have the same problem. Doctor prescribed the same medicine. But I am taking one dose once a week or fortnight. I dont get sleep if I dont take the said medicine. Doctor plz advise

doctor1 MD

i am 67 yrs old...height 5 7 ......weight65kg... i have high bp and for that i am taking medicine....i have been taking mirtaz 7.5 dose since last 20 days for dipression.....now i am feeling much better.....let me know ....do i have to reduce the dose n stop when i feel ok or i can stop as soon as i am fine.....

doctor1 MD

my husband is on mirtaz7.5 mg for getting sleep in the nights for the past 1 yr .He snores a lot after taking the tablet and is also very disturbed in the nights.his microalbumin is high for the past 4 months. I am concerned whether these symtons are due to the side effects of mirtaz.kindly advice. I am from Bangalore India.

Recent questions on  Anxiety/ depression

doctor1 MD

35 yr old man, pooping blood, mood swings, I think I have bi-polar depression,stomach aches, eating alot, legs hurt, not sleeping, and then sleeping all day, dont have energy, I have nasty attitude to my family, miserable, have no desire to go to work

doctor1 MD

Hi. I have been suffering from erectile dysfunction for long. Whenever I got a little erection, it caused strong feelings/sensation in lower part of my chest, (in upper part of stomach. This sensation was similar to the sensation which happens during strong depression or fear). This would soon cause de-erection.

During last December I went to a heart specialist for other reasons. He advised some hearts tests which came out normal. The Doctor suggested tablet Loprine, a type of disprine, for me. After a few weeks of taking this tablet the strong feelings which used to appear during erection healed up and erectile dysfunction problem got normalized significantly, not completely though. Now this problem has come back again. Please tell me what should I do, I am 52 years old male.

doctor1 MD

I am a 26 year old girl. I was having cyclic vomiting like sickness from about the age of 10. Its that somehow i would start vomiting and it would continue for a few days. I cannot take any food and will b given IV drips. Then doctors suggested it would be migraine. However the problem continued and later whenever i vomit i have the beleif that it wont stop for some time. During my higher studies it was a problem an we consulted a psychologist. He told that i have minor depression and migraine and need psychiatric treatment. The psychiatrist presribed me tryptomer, flunarazine, valparin and another capsule of somethng like omega fatty acid. I was then a lean girl. As i started using the medicine i started gaining weight. So he said the medicine should be proportional to body weight and increased the dosage. I contineued gaining weight and 36 kg increased to 58 within 2 years. I was not having vomiting sickness. However i was always passive, wont be able to think right ,shivering hands, feel sleepy and was not able to learn and memorise. I wanted my doctor to decrease the dosage and finally stop it. But he insisted on continuing the medicine. I was keen about my studies but was scoring only pass arks now. After 2 years when i joined my post graduate studies i myself decided to decerease the medicine doses and finally stop them. I succeeded to do away with all of them except tryptomer. Stoping it was out of my hand. whenever i decreased it to 10 mg from 25 mg it affected digestion , i eat less ,sometimes vomiting sickness and tension. So i am using it for about 7 years 25 mg a day. I want to stop using it. Expecting ur advise.

doctor1 MD

I am 18, a female and I had a baby around a month and a half ago. I have postpartum depression and have just started pills today. Before the PPD was even bad ( which was only about a week ago) I had been very dizzy to the point where I would almost fall over with my daughter in my arms. It doesn't matter what I'm doing or where I am, the dizzy ness is just very random. But now for the past week and a half to two weeks I have been feeling very nauseas to the point of almost vomiting. I then woke up with diarrhea today. Also I sometimes get a pain in my left side of my stomach. Please help

doctor1 MD

I'm taking lamictal, Zoloft, and a little klonopin for anxiety/ depression . My psychiatrist is having me wean off the lamictal and start vyvanse. Do I need to be totally off the lamictal to begin vyvanse?

doctor1 MD

Hi, i have been on effexor xr 75/mg for anxiety/ depression for over 12yrs with no need for a dose increase until a week a go when my anxiety flared to the point of not eating, feeling anxious all the time ect due to months of stress . I'm now...

doctor1 MD

I have been prescribed the following medications for relief from my spondylolithesis (I am having surgery 11/18): 50mg Tramadol 500mg Robaxen } as needed 5.3mg Percocet I take the following medications for anxiety/ depression & ADHD: 37.5 Effexor...